MAUDE Adverse Event Report: BARD ACCESS SYSTEMS BARD BUTTON REPLACEMENT GASTROSTOMY DEVICE 18F X 2.4CM; 000283

BARD ACCESS SYSTEMS BARD BUTTON REPLACEMENT GASTROSTOMY DEVICE 18F X 2.4CM; 000283
Catalog Number 000283
Health Effect - Clinical Codes Abdominal Pain (1685); Constipation (3274)
Date of Event 06/24/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a break or cut in the button device is confirmed, but the exact cause is unknown.Three photographs of a button replacement device were provided for investigation.The photographs showed a break in the shaft of the button device.The first photograph shows the button dome and the distal portion of the shaft.The proximal portion of the shaft and the external bolster are not shown.The shaft and dome material is discolored.The cross section at the proximal end of the tube is uneven.The second photograph shows what could be the same device, but the dome and the proximal end of the attached shaft are cleaner than what is shown in the first photograph.Material is adhering to the external surface of both the dome and shaft.The 3rd photograph is similar to the 2nd, but the device has been rotated around the axis of the shaft.The fractured or cut surface is indistinguishable.It was reported that the button device was ¿cut¿ during removal.Possible causes of the damage include sharp instrument damage or overstretching.The product ifu provides three methods for removal ¿ traction, endoscopic, and surgical method.The traction removal method can be accomplished by placing an obturator through the feeding port down the center of the device to distend/elongate the button device¿s dome.It was reported that the button was stretched with ¿a kind of wire punch¿.Whether or not the obturator from the button kit was used, the damage appears to have occurred during use, but the exact mechanism of damage cannot be determined from the provided photographs.A lot history review (lhr) of huxg1668 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that during removal of a bard gastric button without balloon, the health professional pressed to stretch the device with a kind of wire ¿punch¿ to remove the button, but it was cut, being practically entirely inside the patient's abdomen.The patient submitted to stomach pain and difficulty making stools.The doctor said that he would eliminate it in a natural way between three days and a month.After 18 days, the button was naturally excreted.No patient injury reported.

Brand Name
BARD BUTTON REPLACEMENT GASTROSTOMY DEVICE 18F X 2.4CM
Common Device Name
000283
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key5916228
Report Number3006260740-2016-00468
Device Sequence Number13663605
Product Code KGC
UDI-Device Identifier10801741087865
UDI-Public(01)10801741087865(17)160828(10)HUXG1668
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K904779
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/07/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2016
Device Catalogue Number000283
Device Lot NumberHUXG1668
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/11/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2016
Initial Report FDA Received Date08/30/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age4 YR